Alert archive / Colorado / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Feb 1, 2007, 11:22 PM MST for 16 counties in Colorado. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 11:22 PM MST (06:22 UTC)
- Expired
- Feb 2, 2007, 10:01 AM MST
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 020622 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1122 PM MST THU FEB 1 2007 COZ042-044>051-021430- /O.NEW.KBOU.WC.Y.0001.070202T0622Z-070202T1700Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1122 PM MST THU FEB 1 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST FRIDAY. TEMPERATURES BETWEEN ZERO AND 5 BELOW ZERO COUPLED WITH WIND SPEEDS OF 10 TO 20 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO 30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO. THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SWE
3 follow-up statements
000 WWUS45 KBOU 021013 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 313 AM MST FRI FEB 2 2007 COZ038>041-043-021700- /O.EXA.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN 313 AM MST FRI FEB 2 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. TEMPERATURES BETWEEN 5 BELOW ZERO AND 15 BELOW ZERO COUPLED WITH WIND SPEEDS OF 10 TO 20 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO 30 DEGREES BELOW ZERO ACROSS THE URBAN CORRIDOR AND ADJACENT AREAS. THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON FRIDAY. LOW LYING AREAS WILL SEE LESS WIND...SO WIND CHILL READINGS WILL NOT BE QUITE AS EXTREME. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ COZ042-044>051-021700- /O.CON.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 313 AM MST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. TEMPERATURES BETWEEN ZERO AND 5 BELOW ZERO COUPLED WITH WIND SPEEDS OF 10 TO 15 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO 30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO. THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SWE
000 WWUS45 KBOU 021604 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 904 AM MST FRI FEB 2 2007 COZ033-034-030015- /O.NEW.KBOU.SB.Y.0007.070202T1604Z-070203T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 904 AM MST FRI FEB 2 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CAUSE EXTENSIVE BLOWING SNOW AND WHITE-OUT CONDITIONS TODAY AND TONIGHT. NEW SNOWFALL ACCUMULATIONS WILL NOT BE SIGNIFICANT ...PERHAPS 5 MORE INCHES WILL FALL THROUGH TODAY AND TONIGHT. THE BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ035-036-022200- /O.NEW.KBOU.BS.Y.0003.070202T1604Z-070202T2200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 904 AM MST FRI FEB 2 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CAUSE WIDESPREAD BLOWING SNOW IN THE FRONT RANGE FOOTHILLS... ESPECIALLY ABOVE 7500 FEET THROUGH MID TO LATE AFTERNOON. THE BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ COZ038>051-021715- /O.CON.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 904 AM MST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. TEMPERATURES BETWEEN ZERO AND 10 BELOW ZERO COUPLED WITH WIND SPEEDS OF 10 TO 15 MPH WILL CREATE WIND CHILL READINGS FROM 20 TO 30 DEGREES BELOW ZERO ACROSS THE PLAINS OF NORTHEAST COLORADO. THESE CONDITIONS WILL CONTINUE THROUGH THE MID MORNING HOURS ON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS45 KBOU 021701 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1001 AM MST FRI FEB 2 2007 COZ038>051-021815- /O.CAN.KBOU.WC.Y.0001.000000T0000Z-070202T1700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 1001 AM MST FRI FEB 2 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE WIND CHILL ADVISORY HAS EXPIRED AT 10 AM MST. $$ COZ033-034-030115- /O.CON.KBOU.SB.Y.0007.000000T0000Z-070203T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1001 AM MST FRI FEB 2 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. WEST TO NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CAUSE EXTENSIVE BLOWING SNOW AND WHITE-OUT CONDITIONS TODAY AND TONIGHT. NEW SNOWFALL ACCUMULATIONS WILL NOT BE SIGNIFICANT ... PERHAPS 5 MORE INCHES WILL FALL THROUGH TODAY AND TONIGHT. THE BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ035-036-022200- /O.CON.KBOU.BS.Y.0003.000000T0000Z-070202T2200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1001 AM MST FRI FEB 2 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CAUSE WIDESPREAD BLOWING SNOW IN THE FRONT RANGE FOOTHILLS... ESPECIALLY ABOVE 7500 FEET THROUGH MID TO LATE AFTERNOON. THE BLOWING SNOW WILL CAUSE SEVERE DRIVING CONDITIONS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:05 PM MST, 8 hours 17 minutes earlier.
Area forecast discussion, Feb 1, 3:05 PM MST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MST THU FEB 1 2007 .SHORT TERM...THE ARCTIC SURGE THAT HAS BEEN IN THE FORECAST FOR SOME TIME NOW IS PLUNGING SOUTH ACROSS WYOMING THIS AFTERNOON. AHEAD OF IT HAS BEEN A SEPARATE SURGE OF N TO NW FLOW THAT MOVED INTO THE AREA THIS AFTERNOON WITH SNOW SHOWERS THAT HAVE BEEN INCREASING IN COVERAGE. EVEN MORE WIDESPREAD AND HEAVIER SNOWFALL WILL OCCUR WHEN THE ARCTIC SURGE ARRIVES AND THEN FOR A FEW HOURS FOLLOWING IT WITH THE HEAVIEST PERIOD OF SNOW AND GUSTY WINDS FROM AROUND 4 TO 10 PM OR SO. HOISTED A SNOW AND BLOWING SNOW ADVIRORY EARLIER AND IT STILL LOOKS GOOD WITH THE MOST SNOW IN AND NEAR THE FOOTHILLS. FLUFF FACTOR WILL GIVE PRETTY GOOD SNOW TO LIQUID RATIO WITH LIQUID AMOUNTS FORECAST BY THE MODELS OF UP TO AROUND 0.25 INCHES OF ACCUMULATION. SOMEWHAT MORE IN THE 18Z NAM AND OUR LOCAL MM5 MODEL BUT EVEN A QUARTER OF AN INCH MELTED SHOULD BE GOOD FOR 3 TO 7 INCHES OR SO. IF IT GETS TO 8.8 INCHES AT MY PLACE ABOUT 5 MILES EAST OF BOULDER WILL EXCEED 100 INCHES FOR THE SEASON WHICH HAS NEVER HAPPENED SINCE I BEGAN RECORDS IN THE WINTER OF 1980 TO 81...QUITE A WINTER SO FAR. A FAST MOVING SYSTEM SO SNOW WILL DECREASE FROM NORTH TO SOUTH...IF IT CLEARS BY MORNING MIGHT BE COLDER THAN FORECAST BUT AT ANY RATE STILL A VERY COLD MORNING ON FRIDAY. DECIDED TO HOLD OFF ON A WIND CHILL ADVISORY AS JUST A BIT ON THE MARGINAL SIDE BUT NEXT SHIFT MIGHT NEED TO HOIST ONE. ON FRIDAY THE MODELS MIGHT BE A BIT ROBUST IN BRINGING WESTERLIES ONTO THE PLAINS THO IN THE MOUNTAINS WEST TO NORTHWEST FLOW WILL INCREASE AS THE DAY GOES ON SO QUITE COLD THERE WITH SCATTERED SNOW SHOWERS. SNOW TONIGHT IN THE MOUNTAINS IS EXPECTED TO ACCUMULATE SEVERAL INCHES BUT IN MOST SPOTS SHOULD REMAIN BELOW THE HIGHER MOUNTAIN ADVISORY CATEGORY SO NOTHING HOISTED THERE AT THIS POINT. .LONG TERM...ON FRIDAY NIGHT...BOTH MODELS HAVE INCREASING NORTHWESTERLY FLOW ALOFT. BY MID DAY SATURDAY CONTINUING INTO SUNDAY...A COUPLE STRONG NORTH-NORTHWESTERLY JET MAXIMUMS OVER THE FORECAST AREA. THE BOUNDARY LAYER FLOW IS MAINLY DOWNSLOPING FOR MUCH OF THE FORECAST AREA FRIDAY THROUGH SUNDAY. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION TO NO VERTICAL MOTION PROGGED FOR THE FORECAST AREA THROUGH SUNDAY. FOR THE MOISTURE... THE GFS HAS SOME FRIDAY NIGHT AND SATURDAY...THEN NAM SHOWS EVEN MORE. FOR SATURDAY AND SUNDAY...BOTH SHOW A FAIR AMOUNT...MAINLY IN THE MID AND UPPER ATMOSPHERE. THE OROGRAPHIC ENHANCEMENT SHOULD BE PRETTY DECENT IN THE MOUNTAINS THROUGH SUNDAY. WILL UP POPS IN THE HIGHER AREAS. NO POPS FOR THE FOOTHILLS AND PLAINS. FOR TEMPERATURES...THICKNESS GRIDS ARE SHOWING A 4-8 C WARM-UP FOR SATURDAYS HIGHS. THAT COULD BE A BIT MUCH. SUNDAY WARMS 4-6 C FROM SATURDAY. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...THE MEAN UPPER TROUGH OVER EASTERN NORTH AMERICA IS SLOW TO MOVE. MOST OF THE MODELS SHOW STRONG NORTHWESTERLY FLOW ALOFT ON MONDAY TO GRADUALLY RELAX AND BECOME MORE ZONAL AS A FLATTENING UPPER RIDGE MOVES INTO THE FORECAST AREA BY THURSDAY/FRIDAY. AM A BIT SKEPTICAL ABOUT THE WARM-UP PROGGED ON THE GFS FOR THE PERIOD. LOOKING AT THE LOW LEVEL PRESSURE AND WIND FIELDS ALONG WITH THE THICKNESS FIELDS I QUESTION IF THE COLD AIR WILL EVER FLUSH OUT OF ANY OF THE PLAINS. WILL WARM THINGS UP SOME BUT NOT FULL-BORE. WILL MAYBE PUT SOME MINIMAL POPS IN THE MOUNTAINS EARLY IN THE PERIOD...BUT IT LOOKS PRETTY DRY. && .BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM FRIDAY FRONT RANGE FOOTHILLS AND URBAN CORRIDOR...ZONES 35..36..39>40.. && SZOKE/KOOPMEINERS
Hazardous weather outlook, Feb 1, 11:06 AM MST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MST THU FEB 01 2007 COZ030>051-021300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MST THU FEB 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON BRINGING INCREASING WINDS AND SNOW ALONG WITH TEMPERATURES PLUNGING BELOW ZERO TONIGHT. MOISTURE IS SOMEWHAT LIMITED BUT THERE WILL BE ENOUGH TO SQUEEZE OUT SEVERAL INCHES OF SNOW IN THE FOOTHILLS AND FOR MOST OF THE URBAN CORRIDOR WHERE A SNOW AND BLOWING SNOW ADVISORY WILL BE ISSUED FOR THIS EVENING AND OVERNIGHT. WINDS BEHIND THE FRONT WILL BE NORTHEAST NEAR THE FOOTHILLS AT 10 TO 20 MPH BUT MORE NORTH TO NORTHEAST ON THE PLAINS AT 15 TO 25 MPH PRODUCING AREAS OF BLOWING SNOW AND AREAS OF WIND CHILL FROM MINUS 15 TO MINUS 30 BELOW ZERO OVERNIGHT. THE SNOW WILL END FROM NORTH TO SOUTH LATER TONIGHT WITH LINGERING SNOW SHOWERS IN THE MOUNTAINS AND NEAR THE FOOTHILLS ON FRIDAY AND COLD TEMPERATURES. NW WINDS WILL BE GUSTY IN THE HIGHER MOUNTAIN AREAS ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SNOW SHOWERS WILL LINGER IN THE MOUNTAINS OFF AN ON THROUGH THROUGH MONDAY NIGHT. AFTER THAT NO SNOW IS EXPECTED. SNOW IS NOT EXPECTED OVER THE PLAINS FROM FRIDAY NIGHT THROUGH NEXT THURSDAY. THE TEMPERATURES ARE EXPECTED TO WARM OVER ALL THE FORECAST AREA FROM SATURDAY INTO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/KOOPMEINERS
In the hours before
Local storm report, Feb 1, 6:20 PM MST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
620 PM MST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM SNOW BROOMFIELD 39.94N 105.06W
02/01/2007 M2.0 INCH BROOMFIELD CO NWS EMPLOYEE
0407 PM SNOW 2 N LONGMONT 40.20N 105.11W
02/01/2007 M1.3 INCH BOULDER CO TRAINED SPOTTER
0315 PM SNOW 6 W CHATFIELD RESERVOIR 39.56N 105.18W
02/01/2007 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINLocal storm report, Feb 1, 8:42 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
842 PM MST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM SNOW 5 SE DENVER 39.68N 104.90W
02/01/2007 M1.3 INCH DENVER CO TRAINED SPOTTER
0745 PM SNOW ERIE 40.03N 105.05W
02/01/2007 M2.5 INCH WELD CO TRAINED SPOTTER
0651 PM SNOW NIWOT 40.10N 105.16W
02/01/2007 M1.7 INCH BOULDER CO TRAINED SPOTTER
0637 PM SNOW NORTHGLENN 39.91N 104.98W
02/01/2007 M2.3 INCH ADAMS CO TRAINED SPOTTER
0606 PM SNOW BROOMFIELD 39.94N 105.06W
02/01/2007 M2.0 INCH BROOMFIELD CO NWS EMPLOYEE
0407 PM SNOW 2 N LONGMONT 40.20N 105.11W
02/01/2007 M1.3 INCH BOULDER CO TRAINED SPOTTER
0315 PM SNOW 6 W CHATFIELD RESERVOIR 39.56N 105.18W
02/01/2007 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:04 AM MST | Blowing Snow Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 6 hr |
| Feb 2, 9:04 AM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 20 hr |
| Feb 2, 3:07 PM MST | Blowing Snow Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 14 hr |
Nearby
Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.